Hey - you found me! I am glad you did. Sorry about having to change the location of my blog but Yahoo decided to change their setup (again!) and I had too many issues anyway. So let's hope Google's blogging tool works better. Let me know how it works for you or if you have problems viewing anything that is posted.
On to the health update. I know it has been a while, I won't insult you by apologizing again, but honestly I planned to post last week but was too sick for much of it.
My back has been healing pretty well, the spine repair itself rarely hurts, only when I am stupid and bend or stretch too far. Remember the "act like a Penguin speech" from the surgeon? He was very right, I need to keep my arms in and locate my rear end close to whatever I want to pick up. The huge side incision is healing as well, although at a snail's pace. If I keep the back brace on (which I have to wear for another month at least) it feels better, I guess the brace keeps everything in place and tight. When I have the brace off (for short periods only!) it feels like everything is hanging loose. A few times a day the side seems to "lock up", the only way I have to describe it is that someone stuck their hand 2 inches inside my skin and started twisting my insides. Ouch! When that happens I lay down for an hour or so and the feeling fades, thank goodness for pain meds! Fortunately this has been happening less and less.
Big News! Great News! My CT scans last month looked "stable" which means there were very few changes or growth in the size and numbers of tumors. As I talked about last time I restarted Nexavar on June 12th at the 1/2 dosage that was planned. I got freaked out when my entire body turned beet red within 6 hours but that was just an initial reaction. Fortunately the sunburn-looking redness faded within a few days. I do have most of the same side effects as last time but at a MUCH lower intensity, plus a few new ones. The ones making a repeat appearance include rash plus dry and peeling skin; Jessie is back to following me around the house with a dustbuster to clean up my skin flakes and hair. Yes that is correct - hair! I never expected to lose my hair but I guess I can't really call myself a cancer patient unless I do. It's not all gone but it is going at a fast rate - every time I look at myself in a mirror I do a double take. It also freaky to run my hands through (actually now over) my hair and feel a very thin, stiff, brittle feeling. I guess I can now make use of that large collection of hats I have!
The other new troublesome side effect is mouth sores. So far they are small but they sure have made eating a painful experience! I have not had much appetite lately anyway but this new condition has made it much worse. I have lost 25 pounds in the last month, which if you add that to my balding head means I really look like a cancer patient now! But seriously it is a real problem trying to get enough calories in. The doc gave me some "magic mouthwash" yesterday which deadens the feeling inside your mouth; I am supposed to use this right before eating in order to deaden the pain and let me eat a little more. I tried it once so far and it seems to work but eating is still not a pleasant experience - we'll see how it goes from here. Even ice cream hurts which is really rude!
At the beginning of August, about 60 days after starting Nexavar, I will go through another round of CT scans to check on the progress. I am really anxious to see if this wonder drug will shrink the size or number of tumors. I am looking at the bright side and thinking that if the drug is having these effects on my outside they must be doing something on the inside. Sounds right, doesn't it?
I am trying to get my old Yahoo posts listed on here but as usual am having a few problems with Yahoo's service. I will work on getting everything updated and easy to use, thanks for your patience.
Be Well - Be Blessed!